Alert archive / Louisiana / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS Shreveport, LA
NWS Shreveport, LA issued this areal flood advisory at Jun 15, 2012, 6:30 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 60 min.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2012, 6:30 PM CDT (23:30 UTC)
- Expired
- Jun 15, 2012, 7:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 9 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2084 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
238 WGUS84 KSHV 152330 FLSSHV FLOOD ADVISORY NATIONAL WEATHER SERVICE SHREVEPORT LA 630 PM CDT FRI JUN 15 2012 LAC015-017-160030- /O.NEW.KSHV.FA.Y.0021.120615T2330Z-120616T0030Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CADDO LA-BOSSIER LA- 630 PM CDT FRI JUN 15 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED AN * URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF POOR DRAINAGE AREAS IN... BOSSIER PARISH IN NORTHWEST LOUISIANA... THIS INCLUDES THE CITY OF BOSSIER CITY... CADDO PARISH IN NORTHWEST LOUISIANA... THIS INCLUDES THE CITY OF SHREVEPORT... * UNTIL 730 PM CDT * AT 626 PM CDT...A SEVERE THUNDERSTORM WAS PRODUCING VERY HEAVY RAIN WITH RAINFALL ESTIMATES AROUND AN INCH PER HOUR. THIS STORM WAS LOCATED NEAR SHREVEPORT...AND MOVING NORTH AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS... HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3263 9394 3265 9363 3235 9361 3235 9389 $$ PARKER
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this areal flood advisory went out at Jun 15, 3:39 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 15, 3:39 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 339 PM CDT FRI JUN 15 2012 .DISCUSSION... ANOTHER DAY OF ISOLATED CONVECTION SEEN ACROSS THE REGION...WITH LESS OF A THREAT OF THE SEVERE POTENTIAL AND THIS TREND IS FORECAST TO CONTINUE INTO THE WEEKEND. THE PRESENCE OF A MID LEVEL RIDGE WILL BECOME A BIT MORE PRONOUNCED AS IT NUDGES EAST ACROSS THE NORTHERN THIRD OF THE REGION...BASICALLY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR. THE REMAINDER OF THE REGION WILL SEE LITTLE IF ANY SIGNIFICANT CHANGE IN THE OVERALL PATTERN. DIURNAL EFFECTS WILL DICTATE MUCH OF THE FORECAST WITH SLIGHT CHANCE POPS REMAINING IN THE FORECAST THROUGH THE WEEKEND...HENCE PERSISTENCE IN THE TEMPERATURE FORECAST. AS FAR AS MODEL CONSISTENCY...BOTH GFS AND ECMWF STILL FAVOR A WESTWARD TRAJECTORY ON THE UPPER DISTURBANCE EXPECTED ALONG THE LA/TX COAST LATER IN THE WEEKEND WITH GFS HINTING AT MORE OF A SLIGHT NORTHERLY PUSH INTO THE SW PORTIONS OF THE CWA. AT THIS POINT...WILL CONTINUE TO FAVOR SLIGHTLY HIGHER POPS ACROSS THAT AREA FOR EARLY TO MID WEEK. FROM THERE...A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST BUT MODELS CONTINUE TO PROG THE FRONT SLOWER EACH RUN AND GIVEN THE TIME OF YEAR...WOULD NOT BE SURPRISED IF THE BOUNDARY REMAINS NORTH OF THE FOUR STATE REGION BY LATE NEXT WEEK. THAT BEING THE CASE...SUMMERLIKE PATTERN WILL HOLD SERVE AS SOUTHERLY FLOW CONTINUES AND DEWPOINTS REMAIN RATHER MOIST. ALL THINGS CONSIDERED...NOT A BAD FORECAST COMPARED WITH WHERE WE WERE THIS TIME LAST YEAR WHEN MANY OF OUR SITES HAD ALREADY RECORDED MULTIPLE DAYS AT OR ABOVE 100 DEGREES. /19/ && .AVIATION... MOSTLY VFR FLIGHT CONDITIONS FOR THE REMAINDER OF THIS AFTERNOON INTO TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING HEATING...BUT COVERAGE NOT EXPECTED TO BE WIDESPREAD AND STORMS SHOULD BE VISIBLE IN FLIGHT. HOWEVER...DUE TO A VERY UNSTABLE ATMOSPHERE...EXTREME TURBULENCE WILL BE PRESENT VICINITY MOST STORMS. CONVECTION SHOULD DIMINISH...BECOMING ISOLATED BY 17/01Z. SOUTHERLY LOW LEVEL WINDS THROUGH THE NEXT 24 HOURS WILL BRING MVFR CEILINGS INTO THE AREA AFTER 08Z...WITH EAST TEXAS HAVING THE MOST COVERAGE. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 71 92 71 92 71 / 20 20 20 20 20 MLU 69 92 69 92 69 / 20 20 20 20 20 DEQ 67 91 67 92 66 / 20 20 20 10 10 TXK 70 92 70 92 69 / 20 20 20 10 10 ELD 68 90 67 91 67 / 20 20 20 10 10 TYR 72 91 71 91 71 / 20 20 20 20 20 GGG 71 91 70 91 70 / 20 20 20 20 20 LFK 71 92 70 92 71 / 20 30 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 19/14
Hazardous weather outlook, Jun 15, 11:51 AM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1151 AM CDT FRI JUN 15 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-161200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1151 AM CDT FRI JUN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE COMBINED WITH OUTFLOW BOUNDARIES AND AMPLE INSTABILITY WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ONCE AGAIN TODAY THROUGH THIS EVENING. GIVEN THE AMOUNT OF MOISTURE AND INSTABILITY AVAILABLE TODAY...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR TONIGHT...SINCE THUNDERSTORMS SHOULD BE ISOLATED TO SCATTERED IN COVERAGE. 19/03
In the hours before
Special weather statement, Jun 15, 6:04 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 PM CDT FRI JUN 15 2012
LAZ001-002-152330-
BOSSIER-CADDO-
604 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BOSSIER CITY AND SHREVEPORT...
AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTH OF BOSSIER CITY...
MOVING NORTHWEST AT 5 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
24Local storm report, Jun 15, 6:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL SHREVEPORT 32.47N 93.80W
06/15/2012 E1.00 INCH CADDO LA NWS EMPLOYEE
QUARTER SIZED HAIL IN SOUTH SHREVEPORT.
&&
20Local storm report, Jun 15, 6:15 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
615 PM CDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL SHREVEPORT 32.47N 93.80W
06/15/2012 E1.00 INCH CADDO LA TRAINED SPOTTER
QUARTER SIZE HAIL ONE MILE WEST OF LSUS.
&&
20Local storm report, Jun 15, 6:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL SHREVEPORT 32.47N 93.80W
06/15/2012 E1.00 INCH CADDO LA TRAINED SPOTTER
QUARTER SIZE HAIL AT 70TH AND YOUREE DR.
&&
20Local storm report, Jun 15, 6:28 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
628 PM CDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL DE QUEEN 34.04N 94.34W
06/15/2012 E1.00 INCH SEVIER AR TRAINED SPOTTER
&&
20Local storm report, Jun 15, 6:30 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 PM CDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL SHREVEPORT 32.47N 93.80W
06/15/2012 E1.75 INCH CADDO LA PUBLIC
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 32 min |
| Jun 15, 6:09 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 66 min |
| Jun 15, 6:16 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 44 min |
Nearby
Areal Flood Advisories in Louisiana, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.